MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® URETHRAL CATHETER
Catalog Number 120614
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 12/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the issue noticed about a month ago.Customer was experiencing discomfort with trying to use them and wanted to make us aware of the issue.There was a lot they received from the va.Customer stated that there were holes all over the catheter.Customer had one to return back for evaluation with lot# nghq0269.Per follow up via mail on 15nov2023, customer took out a box of catheter lot number nghv0201 to use and found out that it was defective.There was a hole below the tip and down the side, this caused pain and discomfort when inserted in the urethra and their bladder did not empty.No medical intervention was reported.Per follow up via mail on 11dec2023, the placement of the variation of holes in the catheters.I have kept three boxes of the catheters and returned rest to the company.The catheters had two different holes nowhere near the tip of the catheter.The one on the left side, as it was being inserted, would cause extreme irritation with lot# nghu0540.No medical intervention was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event was inconclusive since sample condition was poor.Visual evaluation of the returned photo sample noted one (with original packaging), 2 eye tiemann catheter.Visual inspection of the photo sample is poor therefore this investigation is considered inconclusive.A potential root cause for this failure mode could be ¿missing or incorrect position of tip indicator".A review of the risk document was performed for this investigation.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "indications for use: for urological use only.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Caution: this product contains natural rubber latex which may cause allergic reactions.Warnings: ¿ on latex and red rubber catheters, do not use ointments or lubricants having a petrolatum base.They will damage latex.¿ visually inspect the product for any imperfections or surface deterioration prior to use.¿ reuse and/or repackaging may create a risk of patient or user infection, compromise the structural integrity and/or essential material and design characteristics of the device, which may lead to failure, and/or to injury, illness or death of the patient.Note: after use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Adverse reactions urinary tract infection bleeding from the urethra irritation of the urethra instructions for intermittent catheters: 1.Wash your hands thoroughly with soap and water.2.Remove catheter from the pack.3.Position yourself comfortably, cleaning the opening of the urethra and surrounding area.4.Gently insert rounded end of catheter into urethra.5.When urine stops flowing, remove catheter from urethra.6.Dispose of catheter in accordance with local rules and regulations.7.Wash your hands.Caution: federal (u.S.A.) laws restricts this device to sale by or on the order of a physician." section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARD® URETHRAL CATHETER
Common Device Name
URETHRAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18401672
Report Number1018233-2023-09283
Device Sequence Number4020624
Product Code KOD
UDI-Device Identifier00801741029967
UDI-Public(01)00801741029967
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number120614
Device Lot NumberNGHU0540
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2023
Supplement Date Received by Manufacturer04/18/2024
Initial Report FDA Received Date12/27/2023
Supplement Report FDA Received Date04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown